Alert archive / Alabama / Flash Flood Warnings in 1996
Flash Flood Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 30, 1996, 4:20 PM CDT for Clarke County, Monroe County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1996, 4:20 PM CDT (21:20 UTC)
- Expired
- Aug 30, 1996, 9:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Clarke County, AL, Monroe County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 302120 FFWMOB ALC025-099-310200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 420 PM CDT FRI AUG 30 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA ...NORTHERN CLARKE COUNTY...NORTHWESTERN MONROE COUNTY THE FLASH FLOOD WARNING FOR NORTHERN CLARKE COUNTY AND NORTHWESTERN MONROE COUNTY HAS BEEN EXTENDED UNTIL 9 PM THIS EVENING. FLASH FLOOD WARNING HAS BEEN DISCONTINUED FOR WILCOX COUNTY. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR ALL THREE COUNTIES. AN AREA OF SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL MOVE ACROSS THE COMMUNITIES OF COFFEVILLE...WEST BEND...THOMASVILLE...GROVEHILL AND CHANCE THROUGH 9 PM THIS EVENING. OVER 8 INCHES OF RAINFALL HAS OCCURED ACROSS PARTS OF THE WARNING AREA TODAY...AND AN ADDITIONAL 3 OR 4 INCHES IS POSSIBLE TONIGHT. FLOODING WILL LIKELY CONTINUE IN LOW LYING AND POOR DRAINAGE AREAS FOR THE NEXT SEVERAL HOURS AS ADDITONAL RAINFALL AND RUNOFF FROM TODAYS RAINFALL CONTINUES ACROSS THE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:48 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 30, 2:48 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 247 PM CDT THU AUG 29 1996 TROF REMAINS ACRS CSTL COUNTIES WITH DEEP MOISTURE ACRS AREA...PWS ARND 2 THRU PERIOD. STLT SHOWS SHORT WAVE TO MOVE ACRS SFC TROF LATER TONIGHT AND LOW SHUD DEVELOP AND WORK ITS WAY FROM 500MB DOWN TO SFC. AS SFC LOW FORMS WNDS BECM MORE SOUTHEAST...ISENTROPIC UPGLIDE WILL WRING OUT LOTS OF RAIN. ETA SHOWS ABOUT 4 INCHES THRU 48 HRS. COORD WITH BHM AND FFA WILL BE ISSUED FOR COUNTIES WHERE HEAVY RAIN HAS ALREADY OCCURRED TODAY...8 TO 10 INCHES FROM 88D STP. LOW MEANDERS EAST THEN PULLS BACK WEST TOWARD END OF PERIOD SO POPS REMAIN HIGH. VORT 14 TO 18 MICROBARS THRU PERIOD AND K VALUES ABOVE 33 ALSO LOOK TO KEEP TSTMS ACTIVE. (1)69/82/70/84 9855 (2)70/83/70/85 8865 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:31 AM CDT | Flash Flood Warning | MOB | Clarke, Monroe, Wilcox | 3 hr |
| Aug 30, 12:50 PM CDT | Flash Flood Warning | MOB | Clarke, Monroe, Wilcox | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.